Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 20, 2011, 7:05 AM CDT for Pierce County, Rolette County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 7:05 AM CDT (12:05 UTC)
- Expired
- Jul 20, 2011, 7:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Pierce County, ND, Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3591 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KBIS 201205
SVRBIS
NDC069-079-201245-
/O.NEW.KBIS.SV.W.0153.110720T1205Z-110720T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
705 AM CDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
SOUTHERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 745 AM CDT
* AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARTON TO 6 MILES NORTH OF YORK...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOLFORD...NANSON...THORNE...ROLETTE...SHELL VALLEY...MYLO AND
AGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4873 9951 4871 9948 4838 9948 4836 9950
4836 9960 4847 10027 4855 10019 4855 10015
4859 10015 4882 9992 4882 9951
TIME...MOT...LOC 1205Z 241DEG 32KT 4851 10004 4842 9952
WIND...HAIL 70MPH <.75IN
$$
HEINERT2 follow-up statements
912
WWUS53 KBIS 201227
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
727 AM CDT WED JUL 20 2011
NDC069-079-201245-
/O.CON.KBIS.SV.W.0153.000000T0000Z-110720T1245Z/
PIERCE ND-ROLETTE ND-
727 AM CDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ROLETTE AND NORTHEASTERN PIERCE COUNTIES UNTIL 745 AM CDT...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ROLETTE TO 9 MILES EAST OF WOLFORD...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ROLETTE...THORNE...MYLO...SHELL VALLEY AND AGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4873 9951 4871 9948 4838 9948 4836 9950
4836 9960 4852 10000 4861 10012 4882 9992
4882 9951
TIME...MOT...LOC 1227Z 241DEG 32KT 4866 9995 4847 9948
WIND...HAIL 70MPH <.75IN
$$
HEINERT126
WWUS53 KBIS 201241
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
741 AM CDT WED JUL 20 2011
NDC069-079-201250-
/O.EXP.KBIS.SV.W.0153.000000T0000Z-110720T1245Z/
PIERCE ND-ROLETTE ND-
741 AM CDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROLETTE AND
NORTHEASTERN PIERCE COUNTIES WILL EXPIRE AT 745 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
OVER THE NEXT HALF AN HOUR.
LAT...LON 4873 9951 4871 9948 4838 9948 4836 9950
4836 9960 4852 10000 4861 10012 4882 9992
4882 9951
TIME...MOT...LOC 1240Z 241DEG 32KT 4872 9979 4852 9933
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:04 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 20, 6:04 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 604 AM CDT WED JUL 20 2011 .UPDATE... UPDATE FOR SEVERE THUNDERSTORM WATCH. && .DISCUSSION... REFINED AREA OF SEVERE THUNDERSTORM MENTION BASED ON NEW SEVERE THUNDERSTORM WATCH. TORNADO THREAT APPEARS TO BE LOW THIS MORNING WITH STABLE BOUNDARY LAYER AND LACK OF SIGNIFICANT LOW LEVEL STORM RELATIVE HELICITY. MAIN THREATS WOULD BE LARGE HAIL AND ISOLD DOWNBURST WINDS WITH PRECIP LOADED STORMS. STORM CORES WOULD HAVE TO BE QUITE SIGNIFICANT TO PRODUCE 1 INCH AND LARGER HAIL IN THIS EXTREMELY MOIST ENVIRONMENT. && .AVIATION... EXPECT IFR TO MVFR VSBYS AND CIGS AGAIN THIS MORNING...MAINLY AFFECTING KMOT/KBIS/KJMS. SHOWERS AND ISOLD THUNDERSTORMS ARE EXPANDING IN COVERAGE ACROSS THE NORTH...AND MAY AFFECT KMOT. A COLD FRONT WILL SWEEP THROUGH THE FORECAST AREA TODAY...WITH DRIER AIR AND A STRONG W/NW WIND BY LATE MORNING THROUGH THE AFTERNOON...ESPECIALLY AT KISN/KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>021-031>035-040>046. && UPDATE...KINNEY
Hazardous weather outlook, Jul 20, 3:37 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CDT WED JUL 20 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 337 AM CDT WED JUL 20 2011 /237 AM MDT WED JUL 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS WEST AND CENTRAL NORTH DAKOTA. A FEW STORMS MAY BECOME STRONG TO SEVERE. VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY MORNING AND AFTERNOON AS A STRONG COLD FRONT PUSHES FROM WEST TO EAST ACROSS THE STATE. A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF HIGHWAY 83 AS A RESULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS ARE FORECAST THURSDAY NIGHT THROUGH SATURDAY. STRONG TO SEVERE STORMS WILL REMAIN A THREAT DURING THIS PERIOD. AT THIS TIME...THE BEST CHANCE FOR WIDESPREAD SEVERE STORMS WILL BE FRIDAY THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND HEAVY RAIN REPORTS. HEINERT
In the hours before
Special weather statement, Jul 20, 3:47 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 347 AM CDT WED JUL 20 2011 NDZ010-011-017-018-021-200945- DUNN-MCKENZIE-MCLEAN-MOUNTRAIL-WARD- 347 AM CDT WED JUL 20 2011 ...SPECIAL WEATHER STATEMENT... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DUNN COUNTY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS GREATER THAN 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT A BRIEF PERIOD OF HEAVY RAIN...WITH A QUICK QUARTER TO HALF INCH POSSIBLE. * THE THUNDERSTORM WILL BE NEAR... SKUNK CREEK BAY RECREATION AREA BY 305 AM MDT... POUCH POINT RECREATION AREA BY 410 AM CDT... PARSHALL BAY RECREATION AREA BY 420 AM CDT... PARSHALL BY 430 AM CDT... PLAZA BY 440 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Local storm report, Jul 20, 6:15 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
615 AM CDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 8 ENE ROSEGLEN 47.80N 101.68W
07/20/2011 M60 MPH MCLEAN ND MESONET
&&
RKLocal storm report, Jul 20, 6:18 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 AM CDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM TSTM WND GST MAX 47.82N 101.30W
07/20/2011 E60 MPH MCLEAN ND PUBLIC
ALSO REPORTED QUARTER SIZE HAIL. REPORT RELAY VIA
BROADCAST MEDIA.
&&
RKLocal storm report, Jul 20, 6:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
648 AM CDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG MAX 47.82N 101.30W
07/20/2011 MCLEAN ND LAW ENFORCEMENT
TREES DOWNED AND UPROOTED IN MAX.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 39 min |
| Jul 19, 10:57 PM CDT | Areal Flood Advisory | BIS | Billings, Golden Valley, Slope | 18 hr |
| Jul 20, 5:02 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 58 min |
| Jul 20, 5:43 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan, Ward | 62 min |
| Jul 20, 6:22 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 53 min |
| Jul 20, 6:34 AM CDT | Tornado Warning | BIS | Pierce | 26 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.